Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 15, 2008, 6:36 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 6:36 PM EDT (22:36 UTC)
- Expired
- Mar 15, 2008, 7:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 6:57 PM EDT | TSTM WND DMG | 1 W Fayetteville, NC | MULTIPLE TREES DOWN ON STONEY POINT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:36 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 152236
SVRRAH
NCC051-093-152330-
/O.NEW.KRAH.SV.W.0038.080315T2236Z-080315T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SILVER CITY...OR ABOUT OVER RAEFORD...
MOVING EAST AT 55 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOPE MILLS...
FAYETTEVILLE...
EASTOVER...VANDER...
WADE...STEDMAN...
FALCON...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
LAT...LON 3516 7929 3519 7917 3517 7910 3520 7908
3526 7878 3524 7864 3501 7865 3486 7850
3484 7851 3484 7893 3488 7894 3494 7904
3484 7917 3483 7923
TIME...MOT...LOC 2236Z 258DEG 49KT 3502 7913
$$
VINCENT2 follow-up statements
000
WWUS52 KRAH 152259
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT SAT MAR 15 2008
NCC093-152308-
/O.CAN.KRAH.SV.W.0038.000000T0000Z-080315T2330Z/
HOKE NC-
658 PM EDT SAT MAR 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOKE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST INTO CUMBERLAND
COUNTY...THEREFORE THE WARNING IN HOKE COUNTY HAS BEEN CANCELLED.
LAT...LON 3484 7893 3489 7894 3495 7904 3504 7910
3514 7911 3520 7908 3526 7878 3524 7864
3512 7864 3509 7866 3501 7865 3486 7850
3484 7851
TIME...MOT...LOC 2258Z 261DEG 43KT 3507 7884
$$
NCC051-152330-
/O.CON.KRAH.SV.W.0038.000000T0000Z-080315T2330Z/
CUMBERLAND NC-
658 PM EDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CUMBERLAND COUNTY...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FAYETTEVILLE...MOVING EAST AT 45 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STEDMAN AND 6 MILES SOUTH OF WADE BY 705 PM EDT
6 MILES NORTH OF AUTRYVILLE AND 9 MILES SOUTH OF GODWIN BY 710 PM
EDT
7 MILES SOUTH OF FALCON BY 715 PM EDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3484 7893 3489 7894 3495 7904 3504 7910
3514 7911 3520 7908 3526 7878 3524 7864
3512 7864 3509 7866 3501 7865 3486 7850
3484 7851
TIME...MOT...LOC 2258Z 261DEG 43KT 3507 7884
$$
VINCENT000
WWUS52 KRAH 152323
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT SAT MAR 15 2008
NCC051-152333-
/O.EXP.KRAH.SV.W.0038.000000T0000Z-080315T2330Z/
CUMBERLAND NC-
723 PM EDT SAT MAR 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY EXPIRES AT
730 PM EDT...
THE STORM THAT PROMPTED THE WARNING WILL HAVE MOVED ENTIRELY INTO
SAMPSON COUNTY BY 730 PM...THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE AT THAT TIME.
LAT...LON 3484 7893 3489 7894 3495 7904 3504 7910
3514 7911 3520 7908 3526 7878 3524 7864
3512 7864 3509 7866 3501 7865 3486 7850
3484 7851
TIME...MOT...LOC 2323Z 261DEG 43KT 3512 7848
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:29 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 15, 2:29 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 229 PM EDT SAT MAR 15 2008 .SYNOPSIS...A WEAK FRONT WILL LIFT NORTH ACROSS THE AREA AS STRONG LOW PRESSURE APPROACHES FROM THE WEST THIS EVENING. THE SURFACE LOW WILL MOVE ALONG THE BOUNDARY AND CROSS CENTRAL NORTH CAROLINA THIS EVENING...AND OFFSHORE LATE TONIGHT. MUCH DRIER AND COOLER AIR WILL SPREAD INTO THE AREA FROM THE NORTHWEST SUNDAY INTO MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SATURDAY... POTENTIAL SEVERE WEATHER THIS EVENING AS MORE UNSTABLE AIR MOVES IN FROM THE SOUTH AND WIND PROFILES BECOME SUPPORTIVE OF DAMAGING WINDS AND ISOLATED TORNADOES. SWLY WINDS A THE SURFACE HAVE BEEN INCREASING EARLY THIS AFTERNOON AND MOVING UP FROM GA AND SC. THERE IS A STRONG DEWPOINT GRADIENT ACROSS THE REGION WITH DEWPOINTS IN THE UPPER 30S IN THE NW PIEDMONT AND MIDDLE 50S OVER THE SANDHILLS. DWPTS SHOULD RECOVER ESPECIALLY IN THE SANDHILLS...SOUTHERN COASTAL PLAIN AND PORTIONS OF THE EASTERN PIEDMONT AND WARM INTO THE LOWER 60S BY SUNSET. THE SURFACE BOUNDARY WILL CONTINUE TO LIFT NORTH AND IN FACT WINDS NEARLY EVERYWHERE ACROSS CENTRAL NC HAVE BECOME SOUTH TO SOUTHEAST INCLUDING THE TRIAD. EVEN WITH THE BOUNDARY LIFTING TO THE NORTH DEWPOINTS MAY NOT RECOVER ENOUGH THE NORTHWEST PIEDMONT TO SUPPORT SCATTERED THUNDERSTORMS AND MORE SHOWER ACTIVITY IS EXPECTED NORTH OF HIGHWAY 64. MID LEVEL LAPSE RATES ARE RUNNING AROUND 7.5 C/KM ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN AND LIS OF -4 TO -5 ARE JUST ACROSS THE SC BORDER AND WILL ADVECT NORTH OVER THE NEXT FEW HOURS. CLOUD COVER LEFT OVER FROM AN EARLIER SYSTEM ALONG WITH CIRRUS SPREADING IN FROM THE EAST WILL LIMIT ADDITIONAL HEATING THIS AFTERNOON BUT WITH INCREASING SOUTHERLY SURFACE WINDS TEMPS SHOULD STILL WARM SOME DUE TO THE WARM AIR ADVECTION. THE THREAT OF SEVERE THUNDERSTORMS THIS EVENING RUNS FROM ALBEMARLE TO THE TRIANGLE AND ROANOKE RAPIDS SOUTH TO THE SC STATE LINE. CONVECTION THIS EVENING WILL BE SURFACE BASED MAKING THE ATTENDANT THREATS MAINLY DAMAGING WINDS...ISOLATED TORNADOES ALONG WITH SOME SEVERE HAIL. THE 850 MB LOW LEVEL JET WILL INCREASE BY 00Z AND PEAK CLOSER TO 03Z WITH A GOOD AMOUNT OF 850 MB CONFLUENCE. THE TRACK OF THE SURFACE LOW ALSO APPEARS AS THOUGHT IT WILL BE ACROSS CENTRAL NC THIS EVENING MOVING FROM NEAR CLT TO THE TRIANGLE AND THEN TO ELIZABETH CITY. TO ADD TO THIS LOW LEVEL FLOW...850-500MB LAPSE RATES WILL REMAIN GREATER THAN 6.5 C/KM FROM 00Z- 03Z AT THE EXACT TIME THE UPPER SHORTWAVE AND VORT MAX CURRENTLY LOCATED IN MIDDLE TENNESSEE WILL MOVE OVERHEAD PROVIDING ADDITIONAL SUPPORT. CONDITIONS ARE LINING UP TO SUPPORT SOME GOOD VERTICAL MOTION THIS EVENING ALONG AND SOUTH OF HIGHWAY 64. SHEAR PROFILES SUGGEST GOOD SPEED AND DIRECTIONAL SHEAR FROM 00Z TO 06Z AND WOULD BE ENOUGH TO SUPPORT SOME LONG LIVED UPDRAFTS WITH A FEW SUPERCELLS AND BOWING LINE SEGMENTS POSSIBLE. LCLS ALSO FALL TO 1000-13000 FEET WHICH IS FAVORABLE FOR TORNADO DEVELOPMENT IF STRONG UPDRAFTS ARE ESTABLISHED. STORM TOTAL QPF WILL RANGE FROM AROUND ONE HALF TO ONE INCH...WITH ISOLATED HIGHER AMOUNTS. SOME HIGHER AMOUNTS CAN BE EXPECTED ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN ESPECIALLY. ONCE THE LOW PASSES TO OUR EAST WINDS WILL BECOME NW AND RAIN WILL END RAPIDLY FROM WEST TO EAST AND DRIER AIR SURGES INTO THE REGION BY DAYBREAK SUNDAY. LOWS SHOULD DIP INTO THE 45 TO 50 DEGREE RANGE BY SUNDAY MORNING. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 230 PM SATURDAY... MID LEVEL RIDGING AMPLIFIES TO OUR WEST SUNDAY AND WITH STRONG NW FLOW EXPECT CLEARING SKIES WITH GOOD COLD AIR ADVECTION. THIS WILL RESULT IN DRY CONDITIONS AND TEMPERATURES GENERALLY IN THE MID 50S TO LOWER 60 FOR HIGHS SUNDAY. BY SUNDAY NIGHT THE COOLER AND MUCH DRIER AIR WILL HAVE SETTLED INTO THE REGION ALLOWING OVERNIGHT LOWS TO DROP WELL INTO THE MID 30S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 130 PM... LITTLE CHANGE TO CURRENT FORECAST. SURFACE HIGH PRESSURE TO THE NORTH SUNDAY NIGHT SLIPS OFFSHORE BY TUESDAY MORNING AS UPPER LEVEL RIDGING CROSSES NORTH CAROLINA. CURRENT TIMING ON THE NEXT RAIN MAKER MAY HAVE RAIN INTO THE TRIAD (NORTHWEST PIEDMONT) BEFORE NOON WEDNESDAY...WITH PRECIPITATION CLEARING ALL OF CENTRAL NORTH CAROLINA BEFORE MIDNIGHT WEDNESDAY NIGHT. WEAK HIGH PRESSURE THEN CONTROLS THE WEATHER INTO THE COMING WEEKEND. A POSSIBLE RAIN CHANCE SATURDAY IN THE MODELS IS SIMPLY TOO FAR OUT IN TIME TO MENTION AT THIS TIME. AFTERNOON HIGHS 55 TO 60 BEFORE CLIMBING TUESDAY (65 TO 70) AND WEDNESDAY (70 TO 75). SIXTIES FINISH OUT THE PERIODS AFTERNOON HIGHS. LOWS IN THE 30S BEFORE JUMPING INTO THE FIFTIES AHEAD OF THE WEDNESDAY FRONT... THEN LEVELING OFF IN THE 40S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 735 AM EDT SATURDAY... A DIFFUSE SURFACE BOUNDARY IS LIFTING NORTH ACROSS THE SANDHILLS AND COASTAL PLAIN AND SHOULD BECOME STATIONARY FROM ECG TO RDU AND CLT LATER THIS AFTERNOON. A STRONG SFC LOW WILL TRACK ALONG THIS BOUNDARY FROM THE WEST THIS EVENING RESULTING IN WIDESPREAD SHOWERS ACROSS THE ENTIRE AREA WITH SCATTERED STRONG THUNDERSTORMS FROM CLT TO RDU AND ECG SOUTH INTO SC. STRONG DYNAMICS AND STEEP MID LEVEL LAPSE RATES ACCOMPANYING THE SURFACE LOW FROM 23Z-03Z WILL RESULT IN WIDESPREAD PRECIPITATION DEVELOPING FIRST IN THE TRIAD AROUND 19Z AND SPREADING TO RWI BY 22Z. THUNDERSTORMS ARE LIKELY TO OCCUR AT SOME POINT AT ALL TERMINALS WITH THE STRONGEST STORMS AT FAY...RDU AND RWI. MVFR CEILINGS/VISIBILITIES WILL ACCOMPANY THE CONVECTION WITH IFR CONDITIONS POSSIBLE IN THE HEAVIER STORMS ESPECIALLY AFTER 00Z. PRECIP WILL END FROM WEST TO EAST BY MIDNIGHT AS THE SFC LOW RAPIDLY MOVES EAST. WINDS WILL THEN SHIFT TO A BRISK NW COMPONENT. WITH PLENTIFUL LOW LEVEL MOISTURE PRESENT ON THE BACKSIDE OF THE LOW...MVFR CEILINGS NOT LIKELY TO LIFT UNTIL VERY CLOSE TO 12Z SUNDAY. VFR CONDITIONS RETURN AFTER 12Z SUNDAY AND WILL PERSIST THROUGH EARLY WEDNESDAY. CONDITIONS MAY LOWER TO MVFR WED WITH THE APPROACH OF A COLD FRONT AND ANOTHER LOW PRESSURE SYSTEM FROM THE WEST AND ASSOCIATED SCT SHOWERS AND POSSIBLE THUNDERSTORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JO NEAR TERM...JO SHORT TERM...JO LONG TERM...RLH AVIATION...JO
Hazardous weather outlook, Mar 15, 4:58 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 458 PM EDT SAT MAR 15 2008 NCZ042-073>078-083>086-088-089-162100- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 458 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST PORTIONS OF CENTRAL NORTH CAROLINA THIS EVENING. SEVERAL LOW PRESSURE AREAS WILL TRACK ALONG A WARM FRONT THIS EVENING FROM NEAR CHARLOTTE TO NEAR FAYETTEVILLE. A COLD FRONT WILL FINALLY PUSH EAST ACROSS THE REGION LATER TONIGHT ENDING THE SEVERE THREAT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THE LARGEST THREAT OF SEVERE THUNDERSTORMS SHOULD BE ALONG AND JUST SOUTH OF U.S 64... FROM LEXINGTON TO ASHEBORO TO RALEIGH ADAN WILSON. THERE WILL BE A THREAT OF DAMAGING WINDS... LARGE HAIL... AND TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ027-028-038-039-043-162100- NASH-EDGECOMBE-DAVIDSON-RANDOLPH-WILSON- 458 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST PORTIONS OF CENTRAL NORTH CAROLINA THIS EVENING. SEVERAL LOW PRESSURE AREAS WILL TRACK ALONG A WARM FRONT THIS EVENING FROM NEAR CHARLOTTE TO NEAR FAYETTEVILLE. A COLD FRONT WILL FINALLY PUSH EAST ACROSS THE REGION LATER TONIGHT ENDING THE SEVERE THREAT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THE LARGEST THREAT OF SEVERE THUNDERSTORMS SHOULD BE ALONG AND JUST SOUTH OF U.S 64... FROM LEXINGTON TO ASHEBORO TO RALEIGH AND WILSON. THERE WILL BE A THREAT OF DAMAGING WINDS... LARGE HAIL... AND TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-021>026-040-041-162100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE- 458 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN AND NORTH CENTRAL NORTH CAROLINA THIS EVENING. THIS INCLUDES THE PIEDMONT TRIAD AND TRIANGLE METROPOLITAN AREAS. A STRONG LOW PRESSURE IS EXPECTED TO TRACK ALONG A WARM FRONT OVER SOUTHERN NORTH CAROLINA THIS EVENING. OUR REGION SHOULD REMAIN IN THE COOL STABLE LAYER TO THE NORTH OF THIS BOUNDARY... MEANING THE SEVERE THREAT SHOULD BE LIMITED TO ISOLATED LARGE HAIL WITH EMBEDDED THUNDERSTORMS. IF THE WARM FRONT IS ABLE TO MOVE NORTHWARD INTO THE TRIANGLE... THE THREAT OF DAMAGING WINDS OR TORNADOES WOULD INCREASE. HOWEVER... IT APPEARS THAT THIS WARM FRONT WILL REMAIN JUST SOUTH OF THE GREENSBORO TO RALEIGH AREAS. EVERYONE ACROSS CENTRAL NORTH CAROLINA SHOULD MONITOR THE FORECASTS THIS EVENING AND LISTEN FOR WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. BADGETT
In the hours before
Local storm report, Mar 15, 4:53 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL CANDOR 35.29N 79.74W
03/15/2008 E1.75 INCH MONTGOMERY NC LAW ENFORCEMENT
GOLF BALL SIZE HAIL AND A FUNNEL CLOUD REPORTED BY LAW
ENFORCEMENT IN CANDOR.
&&
SMITHSpecial weather statement, Mar 15, 5:44 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 544 PM EDT SAT MAR 15 2008 NCZ083-084-152245- ANSON-RICHMOND- 544 PM EDT SAT MAR 15 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES THROUGH 645 PM EDT... AT 544 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LILESVILLE...OR ABOUT 7 MILES EAST OF WADESBORO...MOVING EAST AT 50 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST ROCKINGHAM...ROCKINGHAM...AND...HOFFMAN. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Special weather statement, Mar 15, 5:49 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 549 PM EDT SAT MAR 15 2008 NCZ085-086-152245- HOKE-SCOTLAND- 549 PM EDT SAT MAR 15 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HOKE AND SCOTLAND COUNTIES THROUGH 645 PM EDT... AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LAUREL HILL...OR ABOUT OVER LAURINBURG...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WAGRAM AROUND 600 PM EDT... BOWMORE AROUND 605 PM EDT...ANTIOCH AROUND 610 PM EDT...RAEFORD AROUND 615 PM EDT...ROCKFISH AROUND 625 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VINCENT
Special weather statement, Mar 15, 6:13 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 613 PM EDT SAT MAR 15 2008 NCZ042-078-089-152315- JOHNSTON-SAMPSON-WAYNE- 613 PM EDT SAT MAR 15 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND WAYNE COUNTIES THROUGH 715 PM EDT... AT 613 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES NORTH OF NEWTON GROVE...OR ABOUT 12 MILES SOUTH OF SMITHFIELD... MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PRINCETON AROUND 640 PM EDT... GOLDSBORO AROUND 655 PM EDT...PIKEVILLE AROUND 700 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
Special weather statement, Mar 15, 6:15 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EDT SAT MAR 15 2008 NCZ042-077-152245- HARNETT-JOHNSTON- 615 PM EDT SAT MAR 15 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND HARNETT COUNTIES THROUGH 645 PM EDT... AT 615 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER COATS...OR ABOUT 7 MILES EAST OF LILLINGTON...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DUNN AROUND 620 PM EDT...BENSON AROUND 630 PM EDT...FOUR OAKS AROUND 645 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
Special weather statement, Mar 15, 6:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 618 PM EDT SAT MAR 15 2008 NCZ041-152300- WAKE- 618 PM EDT SAT MAR 15 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAKE COUNTY THROUGH 700 PM EDT... AT 618 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF HOLLY SPRINGS...OR ABOUT 14 MILES NORTH OF LILLINGTON... MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FUQUAY-VARINA AROUND 625 PM EDT...LAKE WHEELER AROUND 635 PM EDT...GARNER AROUND 645 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:52 PM EDT | Tornado Warning | RAH | Anson, Richmond, Stanly | 38 min |
| Mar 15, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 25 min |
| Mar 15, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 38 min |
| Mar 15, 4:32 PM EDT | Tornado Warning | RAH | Montgomery | 28 min |
| Mar 15, 4:50 PM EDT | Tornado Warning | RAH | Moore | 25 min |
| Mar 15, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 44 min |
| Mar 15, 5:16 PM EDT | Tornado Warning | RAH | Lee, Moore | 29 min |
| Mar 15, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 42 min |
| Mar 15, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 34 min |
| Mar 15, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.